Night Sweats and terrible Thirst

For the last 8 weeks I have been having terrible night sweats and now I am experiencing an unquenchable thirst and consequentially a dramatic increase in trips to loo! I do have other medical problems including vasculitis, connective tissue disease, raynauds, pituitary cyst, asthma, eczema and lots of allergy's I take 2grams Mycophenolate Mofetil , 8mg prednisolone and I am classed as being steroid defendant, Risodronate, vit D, folic acid, telfast 180, Tramadol SR and paracetamol, Domperidone, Flixonase, and flixotide sorry for the long list.

The night sweats could be due to the vasculitis and connective tissue disease but this is the first time it has been accompanied by the extreme thirst, I also know that my age (49) could be a contributor too but I was told 8 years ago that I was past menopause so unless you can go through it twice!!

I have also been feeling very jittery and having trouble sleeping even though I am exhausted my pulse keeps racing and my acupuncturist has recorded this twice along with a weak pulse.

I am seeing my GP on Monday and just wondered if I needed to ask him to check my thyroid again as I am borderline Hyperthyroid it is normally done annually and was last done in August 2012 also wondered if it could be the start of diabetes as I know it can be caused by the steroid use. Has anyone else had these problems while the disease is stable.

Tracy

5 Replies

oldestnewest
  • I have suffered sweats since starting on the mycophenelate. But its not necessarily just night time.

    Although it could be down to something else, I was started on mycophenelate earlier in the year but then had a bad chest infection and my GP told me to stop the mycophenelate. When I stopped taking it the sweats stopped.

    Once all signs of the chest infection had cleared mycophenelate was reintroduced and within days the sweats started again.

  • Me too. Night sweats every night since starting on the MMF. Not sure it is that but it certainly seems like it might be! Can't link with any of your other symptoms, though, Tracy, ao I hope your GP has some ideas about what is going on. Might be worth taking a Vit B complex tablet each day? Sometimes strange things happen to heart rhythms when vitamin B levels are too low.

    Ayla

  • I get head sweats at night to the point my pillow is wet .

  • It has just occurred to me that you may be right, the unquenchable thirst could indicate diabetes. Your GP will test for this, if she thinks it is a possibility. Let us know how you go on, Tracy!

    Ayla

  • Hi tracynoe

    Sorry to hear you are suffering in this way. I have had lupus for many years & more recently diagnosed with vasculitis. I have had bouts of night sweats ever since my lupus symptoms began, varying in severity. These are often linked with a worsening of my other symptoms, mainly fatigue & joint pain.

    This became much worse recently with the fevers lasting through out the day & terrible thirst at night, to the point that my lips were drying & cracking. My joints also became very stiff & painful. Fortunately all this has improved with an increase in prednisolone.

    My point is, that you too could be going through a significant flare of your autoimmune conditions. It would be a good idea to contact your rheumy help line, if you have one. Or see your GP, so that they can let your rheumy know of this change of symptoms.

    Very best wishes. X

You may also like...